Lightning, Camden
- When
- June 29, 5:30 AM CST
- Where
- Camden County, 3.04 mi N of Linn Creek
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 38.074, -92.721
An apparent lightning strike hit a newly constructed home north of Linn Creek.
Severe thunderstorms with lightning and damaging winds moved across central Missouri on June 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Severe thunderstorms with lightning and damaging winds moved across central Missouri on June 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 29, 4:56 AM CST, 34 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Springfield MO
556 AM CDT Sat Jun 29 2024
.KEY MESSAGES...
- Sub-severe precipitation in the north ending through the
early morning. Localized flash flooding possible as rain
trains over the same areas.
- Heat Advisory in effect today with Heat Index values of 100
to 110.
- Storm chances return this evening with a Marginal risk for severe
winds.
- Hot and rainy next week.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 245 AM CDT Sat Jun 29 2024
Convection is currently making its way through out northernmost
counties this morning. We issued one Severe Thunderstorm Warning in
Benton county, but this activity has largely remained sub-severe and
is expected to continue to as it sweeps east. The only potential
remaining hazards with this system are low-end wind damage (40-50
mph) and the risk of flooding as the rain trails over the same areas
moving from west to east. Radar estimates are showing up to 2" has
fallen on the western border of the CWA, tapering off to the east
where precipitation is ongoing. We will be keeping an eye on St.
Claire, Benton, and Hickory counties as well as counties to the east
for the potential for flooding throughout the night. Amendment, as
of 2 a.m.: a Flash Flood Warning has been issued for northern
St. Claire county.
As we head into the day Saturday, southerly flow and mostly clear
skies will allow us to warm up quite a bit. We've issued a Heat
Advisory for the whole CWA from 11 a.m. until 8 p.m. because of
expected Heat Index values of 100 to 105. There is a gradient with
the hottest temperatures in the south, but everywhere will feel icky.
Storm chances return this evening as a low to the southwest joins
forces with the residual troughing from the low passing to the far
northeast and a cold front swings through. There is some low-end
severe potential with this activity in the form of gusty winds and
hail, but moreso wind. Coverage is also expected to be pretty sparse
(isolated to widely scattered), resulting in PoPs largely less than
50% through the evening and overnight.
Rain gradually ends in the south throughout the morning Sunday.
Thanks to the frontal passage, Sunday will be "cooler" with more
normal highs in the 80s. Get out and enjoy this weather, folks! It
will be short-lived.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 245 AM CDT Sat Jun 29 2024
Who could've guessed it: high pressure and intense ridging are back
to start the week, and with it the heat. Monday won't be too bad for
most, with those in the east only feeling temperatures in the low
80s, but those in the west nearing Heat Index values of 100. Tuesday
will be worse, with widespread Heat Index values up to 105 and
patchy areas up to 110. Heat headlines may be needed.
The next chance for rain looks to be Tuesday night as a deep low
pressure system swings a cold front through the Ozarks. Long term
models are showing that this front becomes stationary and lays west-
to-east across the area, allowing rain to continue through
Wednesday. A second upper-level low pressure system looks to move
through pretty quickly behind the first, trading off one cold front
for another on Thursday morning. As of now, rain chances last all
through the 7 day period. We'll have to see how that actually plays
out.
Despite the rain chances, heat hangs on through at least Thursday
with HI values over 100 every day. This seems to be possible, in my
opinion, due to the degree of separation between our area and the
pressure centers. The low pressure systems are way the heck in
Canada, and the troughing just barely manages to extend south
far enough to bring lift for rain. Unfortunately, we're not able
to experience very robust troughing, and upper-level flow
remains almost zonal. Therefore, in a stroke of unluckiness,
we're looking at both wet humid weather and very high
temperatures. Yay.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 548 AM CDT Sat Jun 29 2024
Thunderstorms are moving through the area this morning,
primarily north of I-44. They will progress southeastward, but
coverage will continue to break up. Impacts at the airfields are
not guaranteed and if realized will be short lived. Brief
periods of MVFR/IFR ceilings or visibility may impact TAF sites
through this morning and again later this afternoon. This
afternoon, additional storms will have the potential to produce
marginally severe wind and hail. Conditions will overall be
sporadic throughout the TAF period in terms of weather, winds,
and cloud cover.
&&
.CLIMATE...
Issued at 302 AM CDT Thu Jun 27 2024
Record High Temperatures:
July 2:
KSGF: 100/1933
KJLN: 103/2011
July 3:
KSGF: 98/2011
KJLN: 100/2011
Record Low Temperatures:
July 1:
KVIH: 56/1951
Record High Minimum Temperatures:
June 29:
KSGF: 80/1936
July 2:
KSGF: 76/1933
July 3:
KSGF: 77/2018
July 4:
KSGF: 78/1901
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for KSZ073-097-101.
MO...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for MOZ055>058-066>071-077>083-088>098-101>106.
&&
SHORT TERM...Nelson
LONG TERM...Nelson
AVIATION...Nelson
CLIMATE...NelsonHazardous Weather Outlook National Weather Service Springfield MO 313 AM CDT Sat Jun 29 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 313 AM CDT Sat Jun 29 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Thunderstorms across the north ending through this morning. Localized flash flooding will be possible. Hot today with a Heat Advisory in effect until 8 PM. Chances for isolated to scattered severe storms return this evening with a wind and hail threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Slightly cooler conditions on Sunday with heat and rain returning through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Nelson
The Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 11:31 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
An apparent lightning strike hit a newly constructed home north of Linn Creek.
A tree fell down on a power pole in Eldon.
A tree fell down in Eldon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2024Every state in 2024This day in weather historyWarnings in Missouri, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179032, 1179030, 1179031.